• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Anti Depressant has done nothing...

Ozzy Manson

Well-Known Member
#1
About a month ago now i was put on Wellbutrin by a doc i hadnt been to before due to insurance complications, and it was supposed to be a short term thing to help me get to doing better before school came again in hopes i would build up a small portion of self esteem and see what life could be, but well it hasnt done shit... I thought it was working for the first few days to a week, but now im thinking this might have just been my head trying to make me think i was feeling better because i so desperately wanted to. This is my first time being on any sort of prescription meds, and i know they put me on one of the lowest doses possible since i'm only 14 they were concerned of the affects it would have on me based on my self harm history....In all reality i guess you could say the pills have made things worse now, but i havent told my mom that much, just that i dont feel better. I guess im just kinda wondering if anybody has suggestions on if i should try a higher dosage, or maybe a different brand/type entirely? I have zero experience here, so any input is much appreciated...sorry for the length of this :unsure:
 

Sleepwalk

Well-Known Member
#2
Talk to your doctor and tell him/her what you're experiencing. It may be a different medication or higher dosage will work better. I know people experience different measures of success with different meds.

Personally, I have been on three different anti-depressants four separate times and found that none of them made me feel better, they just made me not care that I felt like crap. I've found the best success with an over the counter multi vitamin high in D and B vitamins. It is far from being a magic happy pill but I could not get out of bed without it.

Best of luck to you. I hope you find something that works.
 

nolonger

Well-Known Member
#3
My anti-depressants are working alright. It's not like I'm jumping off the walls going "YAYYYYYY!" with happiness. Some days I feel crap, other days I don't. It can be all over the place. At first I had a few side effects from them, but I had start some kind of internet relationship and it was stressing me out. These days I've got some sexual problems but it's not like I actually have any kind of relationships so it doesn't really worry me.
 

Butterfly

Sim Addict
Safety & Support
SF Author
SF Supporter
#4
Being so young and on anti depressants is dodgy. They can make young people feel worse. Tell the doc about what you are experiencing. When I was first seen by CAMHS at 15 they refusee to put me on pills because of the effects so I had regular CAMHS nurse apps, a couplr of psych apps and I had cognitive behavioural therapy which helped my self esteem issues. If yiu read the literature therapy seens to be the best treatment of choice in depression in young people. Hope things pick up soon hun and take care xxxx
 

Speedy

Staff Alumni
#5
Hey Jennifer!

First time talking to you outside the "Banned Game." :)

My question for you is:

Did a family doctor or psychiatrist prescribe you the Wellbutrin?

I agree with the others that it seems like the anti-depressant is not helping you, and that scheduling an appointment with a psychiatrist or a family doctor (for referrals or prescribing medicine) is a good idea. Maybe he/she will decide that the dosage may be the reason it's not helping, or maybe he/she will decide to put you on a different medicine (in the same family or in a different family) and monitor your progress. :hug:

Your "Banned Game" buddy,

Alex

P.S. your post wasn't long at all; I read through it pretty quickly! ;)
 

Terry

Antiquities Friend
Staff Alumni
#6
Anti Ds can be a bit of a hit and miss affair.
You need to tal to your doc about this, tho that said, some anti d's can take up to 6 weeks before any benefit is felt.
 

total eclipse

SF Friend
Staff Alumni
#7
Like stated hun you may need an increase in the meds that all talk to your doctor okay i am on wellbutrin xr and it is working great for me it did help me get through some rough times hun.
 

VALIS

Well-Known Member
#8
I have taken so many meds. also variations of wellbutrin. Here's what ive done at different points when it didn't work so well:

1)increase your dosage from 150 to 300mg (Wellbutrin XL, dunno mg for SR)
2)if youre on SR switch to XL, the extended release, this keeps the medication in your system round the clock so you don't have a sudden drop in concentration.
3) add another med, usually lately they will add Abilify/aripiprazole to 'boost' the effects of an antidepressant.

GL with this.
 

Ozzy Manson

Well-Known Member
#9
Thanks for so many replies everyone. Whenever I end up going back to the doc I will mention that it made me feel worse and such. I have been in therapy since march, but I stopped when I started the pills, maybe I need to start again…

Alex! Yay for banned game buddies :hug: I am usually too shy to post outside of the game threads.. It is a family doctor, when she prescribed the Wellbutrin is was the first time I had met her because I usually have to go to a different doc. I think I am about out of pills, so hopefully I will go in soon, I will talk to my mom more when I see her if my dad isn’t around (he keeps trying to tell her I’m fine and that this is all a waste of money ..) P.S. I suppose in my mind it seemed long, I always feel as though I ramble on whenever I post:)

Terry, perhaps part of it too is I’ve been on them only a month-ish..
Thanks for the support Total eclipse and Valis, I will see if a higher does will help, thanks for the info!

And really thanks to all of you for your input, I really appreciate it. :) :hugtackles: to all of you!
 

Ozzy Manson

Well-Known Member
#10
Just wanted to say im going to see a doc tomorrow morning (or rather this morning seeing as how its after 1am). I hope this works out...cuz i seem to keep sliding towards getting worse, and with drumline camp and school in a week, i really dont want to have to go feeling like this. My birthday is the day before school too >.< thanks for everybody's support, i will let you all know how it goes when i get back
 

Ozzy Manson

Well-Known Member
#12
Thank you total eclipse :hugtackles: She switched the pills i am on to something called fluoxetine i guess, its a generaic for prozac. I'm will start on a 20mg/day tomorrow morning. I hope it helps...im scared for school and even to see the people in drumline atm..
 
#14
I've been on a bunch of different meds, and Cymbalta's been the most helpful for me. It's more a stabilizing factor in my life than anything else. I don't get the wild mood swings I used to, and it's *a lot* easier to recover when I feel depressed (I used to not even be able to get out of bed for days on end).

I've had a funny history with the med. For a while, I didn't think they really worked, then I went off it for about eight months and whoooboy did I see the difference. I didn't really appreciate the difference it made until I was able to compare being on meds vs. being off cold turkey. I wasn't really to accept that pharma was a helpful and needed part of my life until then (I'm stubborn like that, heh).

If something doesn't work, keep trying. It took me quite a while to find what I'm on right now.
 

Ozzy Manson

Well-Known Member
#15
hello everybody, just thought i'd update you on whats going on with me. I actually feel a lot better then normal :) i've been on the prozac for almost 2 weeks now and i can tell the difference. drumline is going awesome, i play snare drum this year and am the only girl on the snare line. i finally got one of the shoe string necklaces that has a washer saying "snare" on it now :biggrin: I feel important :tongue: so yeah, the new pills are helping me, and its good timing for them to, i start school on monday and my birthday is tomorrow. thanks for all the help!
 

Please Donate to Help Keep SF Running

Total amount
$600.00
Goal
$255.00
Top